MAUDE Adverse Event Report: EDWARDS LIFESCIENCES EDWARDS ESHEATH+ INTRODUCER SET; INTRODUCER, CATHETER

EDWARDS LIFESCIENCES EDWARDS ESHEATH+ INTRODUCER SET; INTRODUCER, CATHETER
Model Number 914ESPA
Medical Device Problem Codes Detachment of Device or Device Component (2907); Activation Failure (3270); Material Split, Cut or Torn (4008); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/21/2026
Type of Reportable Event Malfunction
Event or Problem Description
Edwards received notification from a field clinical specialist that a patient underwent right side transfemoral tavr.As reported, a 23 mm delivery system and 23 mm s3ur valve were inserted via a 14fr esheath+.Multiple unsuccessful attempts were made to advance through the blue portion (sheath shaft/fully expandable) of the esheath.The decision was made to remove the system as a unit and advance a new valve, system and esheath.Further review on the back table showed damage to the system and esheath.The second 23 mm s3ur delivery system and 23 mm s3ur valve were inserted via 14 fr esheath successfully into the proper position and deployed.The patient was not harmed and safely removed from the table once case was completed.The device will be returned for evaluation.Through follow up with the field clinical specialist, there was no difficulty faced when inserting esheath into patient.The expansion tool was used.The loader was able to be fully inserted into the esheath/esheath housing.The esheath was not inserted at a steep angle.The delivery system and valve did not exit the tip of the sheath.The perceived root cause of the event was that the seam did not separate.Per pre-deco observations, that the esheath was observed to have full circumferential tip tear/separation.The torn tip piece remained on the delivery system crimp balloon.Through follow up with the field clinical specialist, the distal tip separation occurred when the device was on the back table.The doctors attempted to push the device through and that was the result.The valve never made it out of the sheath while in the body.The device was removed as a whole unit.
 
Additional Manufacturer Narrative
The device was returned for evaluation and an engineering evaluation was completed.The returned device was visually examined, and the following was observed: the liner was fully expanded as designed.Distal tip was torn and a piece remained on ds crimp balloon.Full circumferential tip tear/separation; tip opened along axial score line; hdpe stretching along tear; soft tip damage/stretching and scratched.A review of edwards lifesciences risk management documentation was performed for this case.The reported event is an anticipated risk of the transcatheter heart valve procedure, additional assessment of the failure mode is not required at this time.The complaint of inability to advance through sheath was confirmed empirically based on returned product evaluation.A review of the dhr and lot history did not provide any indication that a manufacturing non-conformance would have contributed to the complaint event.A review of the ifu/training materials revealed no deficiencies.Furthermore, no abnormalities were reported during device unpacking or preparation.As reported, ''multiple unsuccessful attempts were made to advance through the blue portion (sheath shaft/fully expandable) of the esheath.The decision was made to remove the system as a unit and advance a new valve.'' some mild/trace calcification was present in the 3mensio, which could have contributed to some difficulty navigating past the physical constraint.However, no evidence of scratches were noted on the returned device.With the device manipulated on the back table post-procedure, it is unclear, based on the returned device condition (liner expanded as designed), where the resistance was experienced within the sheath.A definitive root cause is unable to be determined at this time.No product nonconformance or labeling problem was identified during the evaluation.Therefore, no further corrective or preventative action is required.The complaints of sheath distal tip torn and system components separate during use were confirmed based on the evaluation of the returned device.Sheath distal tip tears may result from a combination of multiple contributing factors.The tip expansion mechanism may be influenced by inherent variation in the manual tip scoring process, as documented in product risk assessment (pra) and/or by other manufacturing-related factors being investigated in a capa.Device manipulation on the back table in an attempt to advance the delivery system likely contributed to the distal tip tearing and its subsequent separation.While multiple contributing factors have been identified, a definitive root cause is unable to be determined at this time.The complaint of sheath does not expand was not confirmed as the alleged physical defect was not present on the returned device.Therefore, an investigation is not required.No device or labeling problem was identified during the evaluation.Therefore, no further corrective or preventative action is required.Complaint histories for all reported events are reviewed against trending control limits monthly, and any excursions above the control limits are assessed and documented as part of this monthly review.

Brand Name
EDWARDS ESHEATH+ INTRODUCER SET
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
renee van dorne
1 edwards way
irvine, CA 92614
9492506385
MDR Report Key24706335
Report Number2015691-2026-13573
Device Sequence Number10046880
Product Code DYB
UDI-Device Identifier00690103215465
UDI-Public(01)00690103215465(17)270714(11)250714
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K200258
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number914ESPA
Device Catalogue NumberN/A
Device Lot Number66823032
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/25/2026
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/03/2026
Initial Report FDA Received Date03/26/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/14/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age80 YR
Patient SexFemale